Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 183, NWS Shreveport, LA

May 30, 2015Smith County, Upshur County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2015, 8:14 AM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2015, 8:14 AM CDT (13:14 UTC)
Expired
May 30, 2015, 9:15 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:54 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 30, 6:54 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT SAT MAY 30 2015

.AVIATION...
VFR TO IFR WIH AN OLD OUTFLOW BOUNDARY LYING ALONG AND N OF I-20
WHERE WIDELY SCT TSTMS/LOW CIGS/BR ARE MAKING FOR A FEW ISSUES AT
THIS TIME. HOWEVER...A TSTM COMPLEX IS GOING TO BE AFFECTING ALL
OF NE TX/N LA IT APPEARS FOR THE NEXT 6 TO 9 HRS. A FROPA WILL
RAP UP THE DAY WITH SFC WINDS SHIFTING FM S/SW TO NW. EXPECT IFR
AND WIND WITH TSTMS...GUSTS COULD BE COME SVR WITH HAIL. ATTM OUR
CLIMB WINDS ARE SW/W 20-40KTS INTO THE MID LEVELS. HIGHER SPEEDS
ON THE COMPLEX ALONG WITH A GOOD DEAL OF TURBULENCE.

&&

.PREV DISCUSSION... /ISSUED 607 AM CDT SAT MAY 30 2015/

DISCUSSION...
EARLY THIS MORNING AN UPPER LEVEL TROUGH OF LOW PRESSURE HAS
SHIFTED OVER THE FOUR STATE REGION FROM SOUTH ARKANSAS INTO NORTH
LOUISIANA. A COLD FRONT ALSO HAS SHIFTED SOUTH INTO SOUTHWEST
ARKANSAS AND BACK INTO NORTHEAST TEXAS AND INTO SURFACE LOW
PRESSURE SYSTEM OVER NORTH TEXAS. FROM THIS LOW A COLD FRONT
TRAILED SOUTHWST ACROSS WEST TEXAS. SHOWERS AND THUNDERSTORMS
HAVE FORMED ALONG THIS BOUNDARY FROM SOUTH ARKANSAS ACROSS NORTH
LOUISIANA AND INTO NORTH TEXAS AND SOUTHWEST INTO WEST TEXAS. ANOTHER
UPPER LEVEL DISTURBANCE WAS MOVING OVER SOUTHWEST OKLAHOMA AND
INTO WESTERN SECTIONS OF NORTH TEXAS AND INTO WEST TEXAS. THIS
UPPER FEATURE WILL SPREAD EAST ALONG THE RED RIVER REGION OF NORTH
TEXAS AND ALONG THE SURFACE BOUNDARY INTO THE FOUR STATE
REGION...PRODUCING SHOWERS AND THUNDERSTORMS. THE ADDITIONAL
RAINFALL EXPECTED OVER THE FORECAST AREA WILL CONTRIBUTE TO THE
POTENTIAL FOR FLASH FLOODING AND MAY ALSO PRODUCE STRONG TO SEVERE
THUNDERSTORMS AS THE SYSTEM SHIFTS EAST. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE PRIMARY THEATS WITH FLASH FLOODING AS RESULT
OF THE HEAVY RAIN THAT WILL BE TRAINING ALONG THE FRONTAL BOUNDARY
AND APPROACH OF THE SURFACE MOVING EAST FORMING A WAVE OF THE
BOUNDARY. THE UPPER TROUGH AXIS WILL BE SHIFTING EAST OF THE
MISSISSIPPI RIVER DURING THE EARLY EVENING SUNDAY WITH THE
RAINFALL SHIFTING TO THE SOUTHEAST AND TAPERING OFF INTO
MONDAY...WITH ONLY THE FAR SOUTHERN ZONES HAVING SLIGHT CHANCES
FOR RAIN INTO LATE MONDAY. UPPER LEVEL RIDGING WILL SHIFT EAST
INTO THE FOUR STATE REGION KEEPING THE RAIN CHANCES LOWER FOR MUCH
OF THE REST OF THE WORK WEEK WITH MAINLY THE EAST AND SOUTH HAVING
THE ONLY RAIN CHANCES. UNDER AND WITH THE ONSET OF THE UPPER RIDGE
THE DAYTIME TEMPERATURES WILL BE CLIMBING INTO THE UPPER 80S TO
THE LOWER 90S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  65  81  63 /  70  40  30  10
MLU  84  67  82  64 /  60  50  40  20
DEQ  81  60  78  60 /  50  20  10   0
TXK  81  63  79  62 /  60  30  20  10
ELD  83  64  80  63 /  70  40  30  10
TYR  81  64  80  62 /  70  40  20  10
GGG  82  64  80  63 /  70  40  20  10
LFK  84  67  82  64 /  60  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ050-051-059>061-
     070-071.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001-002.

OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ096-097-108>112-
     124>126-136>138-149>151.

&&

24/06
Hazardous weather outlook, May 30, 7:20 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT SAT MAY 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
720 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND SPREAD TO THE EAST TODAY AND TONIGHT ACROSS THE
FOUR STATE REGION ESPECIALLY ALONG AND NEAR THE INTERSTATE 20
CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. THESE SHOWERS AND
THUNDERSTORMS WILL OCCUR WITH THE APPROACH AND PASSAGE OF AN UPPER
LEVEL DISTURBANCE...ALONG AND OVER A NEARLY STATIONARY FRONTAL
BOUNDARY ACROSS EAST TEXAS AND NORTH LOUISIANA. PLENTY OF
MOISTURE IN PLACE WILL ALLOW FOR LOCALLY HEAVY RAINFALL AT
TIMES. A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 7 PM CDT FOR
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...EXTREME NORTHWEST
LOUISIANA...AND MUCH OF EAST AND NORTHEAST TEXAS. SOME
STORMS WILL BE CAPABLE OF PRODUCING ISOLATED HAIL AND/OR STRONG
AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO
SOUTHEAST SUNDAY AND SUNDAY NIGHT WITH ONLY THE FAR SOUTHERN
SECTIONS OF EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA
HAVING RAIN CHANCES INTO START OF THE WORK WEEK. HIGH PRESSURE
RIDGING ALOFT WILL BUILD OVER THE FOUR STATE REGION KEEPING THE
RAIN CHANCES LIMITED TO THE EAST AND MORE SOUTHERN AREAS OF THE
REGION FOR THE REST OF THE CO THE
RENG WERIDING ALOFT WEKT HE TTRAL Y ON UTHEASTTHE EXCESSIVE HEAVY
RAIN THREAT WILL CONTINUE THROUGH AT LEAST SATURDAY ACROSS PORTIONS
OF THE REGION AS A WEAK COLD FRONT WILL ACCOMPANY AN UPPER LEVEL
STORM SYSTEM. THESE FEATURES WILL BE MOVING INTO OUR REGION FROM THE
WEST AND WILL BE THE FOCUS NEEDED FOR POTENTIAL HEAVY RAINFALL DURING
THE DAY SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH
MUCH OF THE UPCOMING WORK WEEK WITH THE HIGHEST RAIN CHANCES BEING
ACROSS THE SOUTHERN THIRD OF NORTHEAST TEXAS AS WELL AS NORTHWEST
AND NORTH CENTRAL LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

06

In the hours before

Special weather statement, May 30, 5:30 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 AM CDT SAT MAY 30 2015

TXZ108-124-136-301115-
WOOD TX-FRANKLIN TX-SMITH TX-
530 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN SMITH AND
SOUTHERN FRANKLIN COUNTIES UNTIL 615 AM CDT...

AT 530 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GOLDEN...OR 14 MILES NORTHWEST OF MINEOLA...MOVING
EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINEOLA...WINNSBORO...MOUNT VERNON...QUITMAN...HAWKINS...PURLEY...
HOARD...GOLDEN...HAINESVILLE...PLEASANT GROVE...SCROGGINS...FOREST
HILL...WINONA...ALBA...YANTIS...CYPRESS...RED SPRINGS...HOPEWELL AND
PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3296 9531 3314 9531 3321 9516 3245 9515
      3263 9559 3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1030Z 277DEG 21KT 3285 9561

24
Special weather statement, May 30, 7:55 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT SAT MAY 30 2015

TXZ097-111-112-125-126-137-138-150-151-301345-
GREGG TX-RUSK TX-MARION TX-HARRISON TX-CASS TX-UPSHUR TX-PANOLA TX-
MORRIS TX-BOWIE TX-
755 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSK...HARRISON...
NORTHEASTERN UPSHUR...SOUTHEASTERN MORRIS...CASS...MARION...SOUTHERN
BOWIE...NORTHWESTERN PANOLA AND CENTRAL GREGG COUNTIES UNTIL 845 AM
CDT...

AT 755 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NAPLES TO
NEAR LONGVIEW...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONGVIEW...MARSHALL...KILGORE...ATLANTA...HALLSVILLE...JEFFERSON...
LINDEN...HUGHES SPRINGS...LONE STAR...QUEEN CITY...TATUM...NAPLES...
ORE CITY...CEDAR SPRINGS...DIANA...SMITHLAND...KILDARE...BIVINS...
WOODLAWN AND JENKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3330 9466 3333 9406 3229 9421 3227 9484
TIME...MOT...LOC 1255Z 267DEG 17KT 3321 9455 3243 9474

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:30 AM CDTSpecial Weather StatementSHVFranklin, Wood45 min
May 30, 7:53 AM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood5 hr
May 30, 7:55 AM CDTSpecial Weather StatementSHVCass, Harrison, Marion50 min
May 30, 9:05 AM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Morris, Nacogdoches, Panola and 2 more3 hr
May 30, 9:24 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk66 min
May 30, 9:34 AM CDTSevere Thunderstorm WarningSHVCamp, Morris, Titus, Upshur56 min
May 30, 10:25 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola65 min
May 30, 10:53 AM CDTAreal Flood AdvisorySHVHarrison, Panola112 min
May 30, 4:48 PM CDTSpecial Weather StatementSHVRusk42 min
May 30, 5:24 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk51 min
May 30, 5:41 PM CDTTornado WarningSHVNacogdoches, Rusk49 min
May 29, 7:23 PM CDTSpecial Weather StatementSHVGrant52 min
May 29, 8:10 PM CDTSpecial Weather StatementSHVCaldwell, LaSalle, Ouachita50 min
May 29, 8:14 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more3 hr
May 29, 8:37 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle53 min
May 30, 11:02 AM CDTFlash Flood WarningSHVBossier, Caddo118 min
May 30, 11:11 AM CDTAreal Flood AdvisorySHVBossier, Claiborne, Union, Webster2 hr
May 30, 11:48 AM CDTSpecial Weather StatementSHVBienville, Lincoln57 min
May 30, 12:46 PM CDTAreal Flood AdvisorySHVGrant, LaSalle, Winn119 min
May 30, 1:05 PM CDTAreal Flood AdvisorySHVOuachita, Union3 hr
May 29, 7:38 PM CDTAreal Flood AdvisorySHVHempstead, Lafayette, Miller3 hr
May 30, 11:31 AM CDTSpecial Weather StatementSHVUnion44 min
May 30, 6:07 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.